MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; STAPLER 45

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; STAPLER 45
Model Number 410298-12
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stapler involved with this complaint and completed the device evaluation.Failure analysis investigations did not replicate nor confirm the customer reported complaint.Visual inspection found no damage to the stapler.The instrument was placed on the in-house system, the instrument successfully passed initialization.The instrument clamped and fired with no issues on multiple occasions.A review of the logs show there was several motor pack faults followed by stapler failures, indicating the failure is related to the motor pack and not the stapler.Intuitive surgical, inc.(isi) received the motor pack involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed through error logs the customer reported complaint.A review of error logs showed that the stapler motor pack (smp) experienced a 32070 error when placed with a stapler unit during initialization on system sh0768 on (b)(6) 2020.Error 32070, p1=d0001 current/voltage error¿, occurred with the stapler.Error 3207 stated the stapler motor pack (smp) generated a fault¿.Several in-house staplers were attached successfully on the smp.The instrument control box (icb) indicator light turned blue indicated the unit was recognized.Unit passed self-initialization on multiple attempts and on different arms.No initialization or fault failures occurred during in-house testing.
 
Event or Problem Description
It was reported that during a da vinci-assisted hemicolectomy (left) surgical procedure, the endowrist stapler 45 fired twice and then stopped working.The procedure was converted to open.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
STAPLER 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17028363
Report Number2955842-2023-15268
Device Sequence Number6973463
Product Code NAY
UDI-Device Identifier00886874111093
UDI-Public(01)00886874111093(10)T10181026
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113706
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number410298-12
Device Catalogue Number410298
Device Lot NumberT10181026 270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown